Alert archive / Illinois / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 60, NWS Lincoln, IL

May 1, 2002Edgar County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 1, 2002, 10:07 PM CDT for Edgar County, Illinois. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2002, 10:07 PM CDT (03:07 UTC)
Expired
May 1, 2002, 10:45 PM CDT
In force
38 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Edgar County, IL

The radar

The Indianapolis radar (KIND), 131 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 10:20 PM CDTThunderstorm Wind 50 EParis, ILThunderstorm winds blew a tree down onto a house causing minor damage. No injuries were reported.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.1 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2002-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 92 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2002-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 405 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
92 J/kg
Mixed-layer CIN
-276 J/kg
Mixed-layer LCL
461 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
405 m²/s²
0-3 km storm-relative helicity
603 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 020307
SVRSPI
ILC045-020345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1006 PM CDT WED MAY 1 2002

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EDGAR COUNTY IN EAST CENTRAL ILLINOIS

* UNTIL 1045 PM CDT

* AT 1006 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER REDMON...OR ABOUT 12 MILES WEST OF
  PARIS...MOVING NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PARIS
  VERMILION
  CHRISMAN

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 
MPH...DAMAGING LARGE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY 
RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 3973 8795 3952 8796 3956 8756 3986 8765

KH

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 2:10 PM CDT, 7 hours 57 minutes earlier.

Area forecast discussion, May 1, 2:10 PM CDT, 7 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
210 PM CDT WED MAY 1 2002

FCST CONCERNS WL CENTER ARND ENDING OF THUNDER AND HVY RAIN THREAT
TONIGHT...THEN WX PATTERN BECOMES MORE BENIGN INTO THE WEEKEND...
WITH THE CONCERNS SHIFTING TO TEMPS AND CLOUD COVER.

MODELS DIFFER ON THE SPEED OF THE SFC LOW AND ASSOC FNTL BOUNDARY AS
IT TRACKS EAST TOWARD OHIO TONIGHT. AVN THE QUICKEST...WITH THE NGM
THE SLOWEST. CONVECTIVE FEEDBACK PROBLEM WITH AVN LIKELY THE CAUSE
OF THE QUICKER MOVEMENT. WL LEAN TOWARD THE ETA SOLUTION...WHICH
PLACES THE SFC LOW NR IND AT 06Z TONIGHT...WITH THE FRONT EXTENDING
SWWRD INTO SRN IL THRU NWRN AK. WITH THIS ANTICIPATED MOVEMENT
...PLAN TO BE ABLE TO CONT ENDING WORDING FOR PCPN/FLOOD THREAT
TONIGHT.

SOME QUESTION AS TO THE EXTENT OF THE WRAP ARND CLOUDINESS TMRW.
BASED ON ETA BUFKIT TIME-HEIGHT SECTIONS...CLOUDS WL DECREASE ACRS
THE REGION DURING THE AFT WEST-EAST. WL BE OPTIMISTIC FOR SOME AFT
SUN. WITH CLR SKIES AND SFC HI PRES BUILDING IN THU NIGHT...TEMPS WL
DROP INTO 30S BY FRI MORN. GUIDANCE TEMPS ARE IN FAIRLY GOOD
AGREEMENT...BUT WL LEAN TOWARD COOLER ETA 2M TEMPS FRI MORN WITH
IDEAL RADIATIONAL COOLING. A QUICK GLANCE AT RECORD LOWS (NR 30)
SUGGEST WE SHLD REMAIN SEVERAL DEGREES ABV RECORD LOWS.

NRN STREAM S/WV MOVES ACRS SRN CANADA TOWARD THE UPR GREAT LAKES SAT
EVE. AVN TIMES THE ASSOC COLD FNT THRU IL SAT EVE. SRN STREAM
BECOMES MORE ACTIVE DURING THE LATTER PART OF THE WEEKEND...LIFTING
THE FNT BACK NORTH INTO IL LATER SUN...WITH CONT PCPN THREAT THRU
THE REMAINDER OF THE EXTENDED PERIOD AS SW FLOW ALOFT CONTINUES.

...PRELIMINARY CCF FOR COORDINATION PURPOSES...

SPI BU 047/058 036/065 045 818-0
PIA BU 044/057 034/064 045 817-0
DEC BU 048/057 035/064 044 818-0
CMI EU 047/056 034/063 043 81810
MTO EU 052/058 035/064 045 81+20
LWV EU 055/061 035/065 046 81+20

.ILX...FLOOD WATCH TONIGHT
       ILZ027>031-036>038-040>051-053

PLAHMER

In the hours before

Special weather statement, May 1, 6:00 PM CDT, 4 hours 7 minutes before
ILZ036>038-040>057-061>063-066>068-071>073-012315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
600 PM CDT WED MAY 1 2002

THE SEVERE THUNDERSTORM AND TORNADO WATCHES ACROSS CENTRAL AND
SOUTHEAST ILLINOIS HAVE BEEN ALLOWED TO EXPIRE AT 6 PM.

DESPITE THE WATCHES BEING ALLOWED TO EXPIRE. MORE SEVERE STORMS
COULD REDEVELOP ACROSS THE AREA AS THE EVENING PROGRESSES. SHOULD
THIS OCCUR...ANOTHER WATCH MAY BE REQUIRED. STAY TUNED FOR FURTHER
UPDATES.

FRIEDERS
Local storm report, May 1, 6:10 PM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
610 PM CDT WED MAY 1 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0425 PM    1 NW SIGEL                IL   TORNADO
05/01/02   SHELBY                         BRIEF TORNADO TOUCHDOWN
                                          NORTHWEST OF SIGEL. ROOF
                                          BLOWN OFF IMPLEMENT SHED.
                                          TREES BLOWN DOWN. OWNER OF
                                          PROPERTY SAW TORNADO
                                          BRIEFLY TOUCH DOWN TO CAUSE
                                          DAMAGE. FROM SHERIFF.
Local storm report, May 1, 7:14 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
714 PM CDT WED MAY 1 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0432 PM    13 SW TOLEDO              IL   TORNADO
05/01/02   CUMBERLAND                     BARN BLOWN DOWN BY TORNADO
                                          TOUCHDOWN. DAMAGE TO CHURCH
                                          AND SCHOOL ROOF. TRAILER
                                          PARTIALLY OFF FOUNDATION.
                                          DAMAGE TO SILOS. POWER
                                          LINES DOWN. FROM COUNTY
                                          ESDA AND ALSO STATE POLICE.
                                          LOCATION IS 1/2 MILE SOUTH
                                          OF SMALL TOWN OF LILLYVILLE
                                          IN THE SOUTHWEST CORNER OF
                                          CUMBERLAND COUNTY AT COUNTY
                                          ROAD 50 N AND 100 E. ESDA
                                          CURRENTLY SURVEYING DAMAGE.

0315 PM    OLNEY                     IL   1.75 INCH HAIL
05/01/02   RICHLAND                       FROM STATE POLICE POST.
Local storm report, May 1, 7:24 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
724 PM CDT WED MAY 1 2002

...UPDATED PRELIMINARY STORM REPORT FOR 5/1/02...LATEST INFO...

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0135 PM    3 S RUSHVILLE             IL   1.75 INCH HAIL
05/01/02   SCHUYLER                       REPORT AT SCHUY RUSH
                                          LAKE...3 SOUTH OF
                                          RUSHVILLE. FROM COUNTY
                                          SHERIFF.

0220 PM    5 W PETERSBURG            IL   1.00 INCH HAIL
05/01/02   MENARD                         QUARTER SIZE HAIL.
                                          REPORTED BY COUNTY ESDA.

0230 PM    1 N LOUISVILLE            IL   1.50 INCH HAIL
05/01/02   CLAY                           REPORT OF HAIL JUST NORTH
                                          OF LOUISVILLE. REPORT FROM
                                          FLORA ESDA.

0230 PM    2.5 W LOUISVILLE          IL   1.75 INCH HAIL
05/01/02   CLAY                           100 CARS DAMAGED AT A CAR
                                          DEALERSHIP IN TOWN. FROM
                                          FLORA ESDA.

0230 PM    1 S CLAY CITY             IL   WIND DAMAGE
05/01/02   CLAY                           3 TO 4 TREES BLOWN DOWN.
                                          FROM FLORA EDA.

0240 PM    FLORA                     IL   WIND DAMAGE
05/01/02   CLAY                           3.5 FOOT OAK TREE BLOWN
                                          DOWN. FROM FLORA ESDA.

0245 PM    7 SE JACKSONVILLE         IL   1.00 INCH HAIL
05/01/02   MORGAN                         REPORT WAS FROM
                                          NORTONVILLE...WHICH IS 7
                                          MILES SOUTHEAST OF
                                          JACKSONVILLE. FROM COUNTY
                                          ESDA.

0300 PM    AUBURN                    IL   1.00 INCH HAIL
05/01/02   SANGAMON                       FROM COUNTY ESDA.

0300 PM    2 S OLNEY                 IL   1.00 INCH HAIL
05/01/02   RICHLAND

0300 PM    THAYER                    IL   1.75 INCH HAIL
05/01/02   SANGAMON                       FROM COUNTY ESDA.

0300 PM    1 W MORRISONVILLE         IL   2.00 INCH HAIL
05/01/02   CHRISTIAN                      RURAL MORRISONVILLE. FROM
                                          COUNTY SHERIFF.

0300 PM    SPRINGFIELD               IL   FLASH FLOOD
05/01/02   SANGAMON                       MINOR FLOODING IN
                                          SPRINGFIELD. STANDING WATER
                                          IN CITY. FROM ESDA.

0303 PM    FLORA                     IL   1.00 INCH HAIL
05/01/02   CLAY                           FROM FLORA ESDA.

0315 PM    OLNEY                     IL   1.75 INCH HAIL
05/01/02   RICHLAND                       FROM STATE POLICE POST.

0320 PM    SUMNER                    IL   1.75 INCH HAIL
05/01/02   LAWRENCE                       FROM INDIANAPOLIS NWS
                                          WEATHER SPOTTER.

0323 PM    MORRISONVILLE             IL   1.75 INCH HAIL
05/01/02   CHRISTIAN                      FROM COUNTY SHERIFF.

0330 PM    1 S TAYLORVILLE           IL   1.75 INCH HAIL
05/01/02   CHRISTIAN                      FROM COUNTY ESDA.

0330 PM    TAYLORVILLE               IL   FLASH FLOOD
05/01/02   CHRISTIAN                      MANY ROADS FLOODED DUE TO
                                          HEAVY RAIN. FROM COUNTY
                                          ESDA.

0425 PM    2 NW SIGEL                IL   TORNADO
05/01/02   SHELBY                         BRIEF TORNADO TOUCHDOWN
                                          NORTHWEST OF SIGEL. ROOF
                                          BLOWN OFF IMPLEMENT SHED.
                                          TREES BLOWN DOWN. OWNER OF
                                          PROPERTY SAW TORNADO
                                          BRIEFLY TOUCH DOWN TO CAUS
                                          DAMAGE. FROM SHERIFF.

0432 PM    6 SW TOLEDO               IL   TORNADO
05/01/02   CUMBERLAND                     BARN BLOWN DOWN BY TORNADO
                                          TOUCHDOWN. DAMAGE TO CHURCH
                                          AND SCHOOL ROOF. TRAILER
                                          PARTIALLY OFF FOUNDATION.
                                          DAMAGE TO SILO. POWER LINES
                                          DOWN. FROM COUNTY ESDA AND
                                          ALSO STATE POLICE. LOCATION
                                          IS 1/2 MILE SOUTH OF
                                          LILYVILLE IN THE SOUTHWEST
                                          CORNER OF CUMBERLAND COUNTY
                                          AT COUNTY ROAD 50 N AND 100
                                          E. ESDA CURRENTLY SURVEYING
                                          DAMAGE.

0438 PM    SHELBYVILLE               IL   FLASH FLOOD
05/01/02   SHELBY                         ROAD UNDERWATER. BETWEEN
                                          ROUTE 128 AND ROUTE 116 AND
                                          ROUTE 32 IN SHELBY COUNTY.
                                          FROM THE COUNTY SHERIFF.

0441 PM    JEWETT                    IL   1.00 INCH HAIL
05/01/02   CUMBERLAND                     FROM COUNTY SHERIFF.

0519 PM    ANNAPOLIS                 IL   WIND DAMAGE
05/01/02   CRAWFORD                       TREES UPROOTED FROM 2 N OF
                                          ROBINSON. FROM COUNTY
                                          SHERIFF.

0519 PM    2 N ROBINSON              IL   WIND DAMAGE
05/01/02   CRAWFORD                       TREES UPROOTED. FROM 2
                                          NORTH OF ROBINSON TO NEAR
                                          ANNAPOLIS. FROM THE COUNTY
                                          SHERIFF.

GOETSCH
Local storm report, May 1, 9:05 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
905 PM CDT WED MAY 1 2002

...UPDATED PRELIMINARY STORM REPORT FOR 5/1/02...

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0135 PM    3 S RUSHVILLE             IL   1.75 INCH HAIL
05/01/02   SCHUYLER                       REPORT AT SCHUY RUSH
                                          LAKE...3 SOUTH OF
                                          RUSHVILLE. FROM COUNTY
                                          SHERIFF.

0220 PM    5 W PETERSBURG            IL   1.00 INCH HAIL
05/01/02   MENARD                         QUARTER SIZE HAIL.
                                          REPORTED BY COUNTY ESDA.

0230 PM    1 N LOUISVILLE            IL   1.50 INCH HAIL
05/01/02   CLAY                           REPORT OF HAIL JUST NORTH
                                          OF LOUISVILLE. REPORT FROM
                                          FLORA ESDA.

0230 PM    2.5 W LOUISVILLE          IL   1.75 INCH HAIL
05/01/02   CLAY                           100 CARS DAMAGED AT A CAR
                                          DEALERSHIP IN TOWN. FROM
                                          FLORA ESDA.

0230 PM    1 S CLAY CITY             IL   WIND DAMAGE
05/01/02   CLAY                           3 TO 4 TREES BLOWN DOWN.
                                          FROM FLORA EDA.

0240 PM    FLORA                     IL   WIND DAMAGE
05/01/02   CLAY                           3.5 FOOT OAK TREE BLOWN
                                          DOWN. FROM FLORA ESDA.

0245 PM    7 SE JACKSONVILLE         IL   1.00 INCH HAIL
05/01/02   MORGAN                         REPORT WAS FROM
                                          NORTONVILLE...WHICH IS 7
                                          MILES SOUTHEAST OF
                                          JACKSONVILLE. FROM COUNTY
                                          ESDA.

0300 PM    AUBURN                    IL   1.00 INCH HAIL
05/01/02   SANGAMON                       FROM COUNTY ESDA.

0300 PM    2 S OLNEY                 IL   1.00 INCH HAIL
05/01/02   RICHLAND

0300 PM    THAYER                    IL   1.75 INCH HAIL
05/01/02   SANGAMON                       FROM COUNTY ESDA.

0300 PM    SPRINGFIELD               IL   FLASH FLOOD
05/01/02   SANGAMON                       MINOR FLOODING IN
                                          SPRINGFIELD. STANDING WATER
                                          IN CITY. FROM ESDA.

0303 PM    FLORA                     IL   1.00 INCH HAIL
05/01/02   CLAY                           FROM FLORA ESDA.

0315 PM    OLNEY                     IL   1.75 INCH HAIL
05/01/02   RICHLAND                       FROM STATE POLICE POST.

0320 PM    SUMNER                    IL   1.75 INCH HAIL
05/01/02   LAWRENCE                       FROM INDIANAPOLIS NWS
                                          WEATHER SPOTTER.

0320 PM    1 W MORRISONVILLE         IL   2.00 INCH HAIL
05/01/02   CHRISTIAN                      RURAL MORRISONVILLE. FROM
                                          COUNTY SHERIFF.

0323 PM    MORRISONVILLE             IL   1.75 INCH HAIL
05/01/02   CHRISTIAN                      FROM COUNTY SHERIFF.

0330 PM    1 S TAYLORVILLE           IL   1.75 INCH HAIL
05/01/02   CHRISTIAN                      FROM COUNTY ESDA.

0330 PM    TAYLORVILLE               IL   FLASH FLOOD
05/01/02   CHRISTIAN                      MANY ROADS FLOODED DUE TO
                                          HEAVY RAIN. FROM COUNTY
                                          ESDA.

0425 PM    2 NW SIGEL                IL   TORNADO
05/01/02   SHELBY                         BRIEF TORNADO TOUCHDOWN
                                          NORTHWEST OF SIGEL. ROOF
                                          BLOWN OFF IMPLEMENT SHED.
                                          TREES BLOWN DOWN. OWNER OF
                                          PROPERTY SAW TORNADO
                                          BRIEFLY TOUCH DOWN TO CAUS
                                          DAMAGE. FROM SHERIFF.

0430 PM    4 NNE EFFINGHAM           IL   WIND DAMAGE
05/01/02   EFFINGHAM                      2 MOBILE HOMES ROOFS BLOWN
                                          OFF AND 1 MOBILE FLATTENED.
                                          POWER LINES DOWN. DAMAGE IN
                                          THE NORTHEAST PART OF
                                          COUNTY EAST OF ROUTE 32.
                                          FROM SHERIFF.

0432 PM    6 SW TOLEDO               IL   TORNADO
05/01/02   CUMBERLAND                     BARN BLOWN DOWN BY TORNADO
                                          TOUCHDOWN. DAMAGE TO CHURCH
                                          AND SCHOOL ROOF. TRAILER
                                          PARTIALLY OFF FOUNDATION.
                                          DAMAGE TO SILO. POWER LINES
                                          DOWN. FROM COUNTY ESDA AND
                                          ALSO STATE POLICE. LOCATION
                                          IS 1/2 MILE SOUTH OF
                                          LILYVILLE IN THE SOUTHWEST
                                          CORNER OF CUMBERLAND COUNTY
                                          AT COUNTY ROAD 50 N AND 100
                                          E. ESDA CURRENTLY SURVEYING
                                          DAMAGE.

0438 PM    SHELBYVILLE               IL   FLASH FLOOD
05/01/02   SHELBY                         ROAD UNDERWATER. BETWEEN
                                          ROUTE 128 AND ROUTE 116 AND
                                          ROUTE 32 IN SHELBY COUNTY.
                                          FROM THE COUNTY SHERIFF.

0441 PM    JEWETT                    IL   1.00 INCH HAIL
05/01/02   CUMBERLAND                     FROM COUNTY SHERIFF.

0519 PM    ANNAPOLIS                 IL   WIND DAMAGE
05/01/02   CRAWFORD                       TREES UPROOTED FROM 2 N OF
                                          ROBINSON. FROM COUNTY
                                          SHERIFF.

0519 PM    2 N ROBINSON              IL   WIND DAMAGE
05/01/02   CRAWFORD                       TREES UPROOTED. FROM 2
                                          NORTH OF ROBINSON TO NEAR
                                          ANNAPOLIS. FROM THE COUNTY
                                          SHERIFF.

GOETSCH
Local storm report, May 1, 9:55 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
955 PM CDT WED MAY 1 2002

...UPDATED STORM REPORT...PRELIMINARY...5/1/02...

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0135 PM    3 S RUSHVILLE             IL   1.75 INCH HAIL
05/01/02   SCHUYLER                       REPORT AT SCHUY RUSH
                                          LAKE...3 SOUTH OF
                                          RUSHVILLE. FROM COUNTY
                                          SHERIFF.

0220 PM    5 W PETERSBURG            IL   1.00 INCH HAIL
05/01/02   MENARD                         QUARTER SIZE HAIL.
                                          REPORTED BY COUNTY ESDA.

0230 PM    1 N LOUISVILLE            IL   1.50 INCH HAIL
05/01/02   CLAY                           REPORT OF HAIL JUST NORTH
                                          OF LOUISVILLE. REPORT FROM
                                          FLORA ESDA.

0230 PM    2.5 W LOUISVILLE          IL   1.75 INCH HAIL
05/01/02   CLAY                           100 CARS DAMAGED AT A CAR
                                          DEALERSHIP IN TOWN. FROM
                                          FLORA ESDA.

0230 PM    1 S CLAY CITY             IL   WIND DAMAGE
05/01/02   CLAY                           3 TO 4 TREES BLOWN DOWN.
                                          FROM FLORA EDA.

0240 PM    FLORA                     IL   WIND DAMAGE
05/01/02   CLAY                           3.5 FOOT OAK TREE BLOWN
                                          DOWN. FROM FLORA ESDA.

0245 PM    7 SE JACKSONVILLE         IL   1.00 INCH HAIL
05/01/02   MORGAN                         REPORT WAS FROM
                                          NORTONVILLE...WHICH IS 7
                                          MILES SOUTHEAST OF
                                          JACKSONVILLE. FROM COUNTY
                                          ESDA.

0300 PM    AUBURN                    IL   1.00 INCH HAIL
05/01/02   SANGAMON                       FROM COUNTY ESDA.

0300 PM    2 S OLNEY                 IL   1.00 INCH HAIL
05/01/02   RICHLAND

0300 PM    THAYER                    IL   1.75 INCH HAIL
05/01/02   SANGAMON                       FROM COUNTY ESDA.

0300 PM    SPRINGFIELD               IL   FLASH FLOOD
05/01/02   SANGAMON                       MINOR FLOODING IN
                                          SPRINGFIELD. STANDING WATER
                                          IN CITY. FROM ESDA.

0303 PM    FLORA                     IL   1.00 INCH HAIL
05/01/02   CLAY                           FROM FLORA ESDA.

0315 PM    OLNEY                     IL   1.75 INCH HAIL
05/01/02   RICHLAND                       FROM STATE POLICE POST.

0320 PM    SUMNER                    IL   1.75 INCH HAIL
05/01/02   LAWRENCE                       FROM INDIANAPOLIS NWS
                                          WEATHER SPOTTER.

0320 PM    1 W MORRISONVILLE         IL   2.00 INCH HAIL
05/01/02   CHRISTIAN                      RURAL MORRISONVILLE. FROM
                                          COUNTY SHERIFF.

0323 PM    MORRISONVILLE             IL   1.75 INCH HAIL
05/01/02   CHRISTIAN                      FROM COUNTY SHERIFF.

0330 PM    1 S TAYLORVILLE           IL   1.75 INCH HAIL
05/01/02   CHRISTIAN                      FROM COUNTY ESDA.

0330 PM    TAYLORVILLE               IL   FLASH FLOOD
05/01/02   CHRISTIAN                      MANY ROADS FLOODED DUE TO
                                          HEAVY RAIN. FROM COUNTY
                                          ESDA.

0425 PM    2 NW SIGEL                IL   TORNADO
05/01/02   SHELBY                         BRIEF TORNADO TOUCHDOWN
                                          NORTHWEST OF SIGEL. ROOF
                                          BLOWN OFF IMPLEMENT SHED.
                                          TREES BLOWN DOWN. OWNER OF
                                          PROPERTY SAW TORNADO
                                          BRIEFLY TOUCH DOWN TO CAUS
                                          DAMAGE. FROM SHERIFF.

0430 PM    4 NNE EFFINGHAM           IL   WIND DAMAGE
05/01/02   EFFINGHAM                      2 MOBILE HOMES ROOFS BLOWN
                                          OFF AND 1 MOBILE FLATTENED.
                                          POWER LINES DOWN. DAMAGE IN
                                          THE NORTHEAST PART OF
                                          COUNTY EAST OF ROUTE 32.
                                          FROM SHERIFF.

0432 PM    6 SW TOLEDO               IL   TORNADO
05/01/02   CUMBERLAND                     BARN BLOWN DOWN BY TORNADO
                                          TOUCHDOWN. DAMAGE TO CHURCH
                                          AND SCHOOL ROOF. TRAILER
                                          PARTIALLY OFF FOUNDATION.
                                          DAMAGE TO SILO. POWER LINES
                                          DOWN. FROM COUNTY ESDA AND
                                          ALSO STATE POLICE. LOCATION
                                          IS 1/2 MILE SOUTH OF
                                          LILYVILLE IN THE SOUTHWEST
                                          CORNER OF CUMBERLAND COUNTY
                                          AT COUNTY ROAD 50 N AND 100
                                          E. ESDA CURRENTLY SURVEYING
                                          DAMAGE.

0438 PM    SHELBYVILLE               IL   FLASH FLOOD
05/01/02   SHELBY                         ROAD UNDERWATER. BETWEEN
                                          ROUTE 128 AND ROUTE 116 AND
                                          ROUTE 32 IN SHELBY COUNTY.
                                          FROM THE COUNTY SHERIFF.

0441 PM    JEWETT                    IL   1.00 INCH HAIL
05/01/02   CUMBERLAND                     FROM COUNTY SHERIFF.

0519 PM    ANNAPOLIS                 IL   WIND DAMAGE
05/01/02   CRAWFORD                       TREES UPROOTED FROM 2 N OF
                                          ROBINSON. FROM COUNTY
                                          SHERIFF.

0519 PM    2 N ROBINSON              IL   WIND DAMAGE
05/01/02   CRAWFORD                       TREES UPROOTED. FROM 2
                                          NORTH OF ROBINSON TO NEAR
                                          ANNAPOLIS. FROM THE COUNTY
                                          SHERIFF.

0530 PM    EATON                     IL   WIND DAMAGE
05/01/02   CRAWFORD                       *** 1 DEAD ***
                                          1 INDIRECT DEATH AT 630
                                          PM...ONE HOUR AFTER THE
                                          STORMS PASSED. 60 YEAR OLD
                                          FEMALE WAS CLEARING DEBRIS
                                          AND HAD HEART ATTACK.
                                          DAMAGE FROM STORM INCLUDED
                                          6 HOUSES HEAVILY DAMAGED
                                          FROM 3-4 FOOT DIAMETER
                                          TREES BLOWN ON HOMES. 1
                                          TRAILER TOTALLY DESTROYED,
                                          WITH GRAIN BINS BLOWN DOWN
                                          AND POWER LINES DONW. PATH
                                          OF THE WIND DAMAGE WAS 2
                                          MILES WIDE AND 12-14 MILES
                                          LONG FROM WEST TO EAST AND
                                          CENTERED ON EATON. FROM
                                          COUNTY ESDA.

GOETSCH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 10:48 PM CDTFlash Flood WarningILXEdgar4 hr
May 1, 10:51 PM CDTSevere Thunderstorm WarningILXClark, Edgar39 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.